It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi everyone,

I started suffering with health anxiety in about August 2010. I cant even begin to explain how bad I was.
I was absolutely consumed by death, and thought I was going to drop down dead at any given moment.
I thought I had every possible thing wrong with me, and I mean EVERYTHING.

It got to the point where I was making appointments to see my GP every other day! For no reason whatsoever - I made the appointments 'just incase'.
I tried counselling and CBT - but I found neither beneficial to me.

It became ridiculous, so my doctor prescribed me citalopram - 20mg a day.
I wouldnt take it, because I was scared it would have some kind of bad effect on me.
After 5 days (and persuasion from family members) I took one one morning.
Later that evening, I had this wierd 'drunk' feeling, and I started twitching!
I rang the pharmacy and asked was this normal - he told me to stop taking them because the dosage is too high for me.

I returned to the Dr's a few days later, and I was then prescribed the same - citalopram - but only 10mg a day dose.
I started on them. Things improved dramatically. I swear it was like a miracle!

However, after roughly 7 weeks, I discovered a bald patch on the left side of my head. It was about 1 and a half inches round. That was in October. I went back to the doctor who gave me some steroid liquid stuff to put on it - which is useless!
Now, I have lost count of the amount of bald patches I have. Its horrendous. I have lost more than 50% of my hair.
I went to see another Doctor who told me to stop taking the citalopram because it is too much of a coincidence for it NOT to be that. The Dr confirmed that it is alopecia areata.
I stopped taking them on 23rd December. My hair is still falling out in clumps.

At first, I wasnt too bothered about this, but now, its starting to worry me.
I didnt really have withdrawal symptoms off the tablets either (I dont think), but now I am wondering if its actually happening to me now.

So, to bring you to the current day, I had my first panic attack in months last night. It wasnt 'bad', compared to some I have had.
The thing is, I keep getting this wierd feeling, just around my right ear. It feels like someone sticks a sewing needle into me. I keep getting it along my jaw line on the right hand side, and also the right side of my tongue feels really odd. Like its cold. This pin-stick feeling is moving down my neck also.
Its not like your average pins and needles, and it doesnt happen contantly.

What I want to know is if it could be an effect of the citalopram, even though iv been off them for ages now? I read somewhere that people who came off them started experiencing 'electric-shock' feelings in their heads and 'brain-zaps'. This feeling im getting could not be described by either of them terms.

Im back at the doctors a week today, and im going to ask him about putting me on some new medication. I can feel myself becoming hysterical, and I know it wont be long before I finally crack again, and I really dont want to do that.

Also, has anybody else developed alopecia whilst taking citalopram? It doesnt say ANYTHING about hair loss in the leaflet that came with the meds.

Thanks for reading & hope to hear some feedback soon :)





All times are GMT -7. The time now is 09:40 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!